Clozapine withdrawal catatonia, psychosis and associated neuroleptic malignant syndrome

Amita Ingole, Tarun Bastiampillai, Prashant Tibrewal

    Research output: Contribution to journalLetter

    6 Citations (Scopus)

    Abstract

    Clozapine withdrawal psychosis is a relatively well-recognised phenomenon. However, literature exploring clozapine withdrawal associated catatonia is limited to a few case reports (Bastiampillai et al., 2009). We present a case of clozapine withdrawal catatonia, psychosis and associated neuroleptic malignant syndrome (NMS) and discuss its clinical implications.

    A better understanding of clozapine withdrawal catatonia and psychosis may also allow us to better analyse the unique properties of clozapine, with possible suggestion that it could be a GABA agent further supporting the importance of the GABA system in schizophrenia (O’Connor and O’Shea, 2015).

    Original languageEnglish
    Pages (from-to)96-97
    Number of pages2
    JournalAsian Journal of Psychiatry
    Volume30
    Early online date12 Aug 2017
    DOIs
    Publication statusPublished - Dec 2017

    Keywords

    • Clozapine
    • Withdrawal
    • Catatonia
    • Psychosis
    • Neuroleptic Malignant Syndrome

    Fingerprint Dive into the research topics of 'Clozapine withdrawal catatonia, psychosis and associated neuroleptic malignant syndrome'. Together they form a unique fingerprint.

  • Cite this